MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA ELITION X
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Itching Sensation (1943); Partial thickness (Second Degree) Burn (2694); Insufficient Information (4580)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient underwent a right shoulder mri scan.The patient did not press the nurse call button during the procedure.The anatomic details of the patient view were not provided.The patient was positioned supine with their right arm externally rotated, roll under their arm padding and hand rails pushed in, to keep arm in place.It is reported the coil used for the exam was the ds shoulder 16 ch 3.0t.There were no specific details provided about what the actual shoulder burn/injury is.There were also no details provided on medical intervention given to the patient.Due to insufficient information in this case, the serious injury cannot be ruled out.Therefore, we have decide to report this event out of an abundance of caution.
 
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient underwent a right shoulder mri scan.The patient did not press the nurse call button during the procedure.The patient was positioned supine with their right arm externally rotated, roll under their arm padding and hand rails pushed in, to keep arm in place.It is reported the coil used for the exam was the ds shoulder 16 ch 3.0t.Patient experienced burn after shoulder exam.The blistering was noted, approximately 3cm oblong scabbed area on the patient's right upper back to the left of a tattoo.The fluid in the blister is not present.The edges are irregular shaped, and the wound appears to be through the initial epidermal layer.No medical intervention was provided.Due to the size of the reported blister, the reported injury meets the criteria for a serious injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A female patient, 59 years old, was positioned head first, supine, for the right shoulder examination with the ds shoulder 16ch 3.0t coil.The patient was positioned supine with her shoulder being placed on the dedicated shoulder coil.The patient wore hospital supplied clothing which was reported to day and made up 100 % cotton or linen.It was reported that the patient experienced reported burn after shoulder exam.The blistering was noted, approximately 3cm oblong scabbed area on the patient's right upper back to the left of a tattoo.The fluid in the blister is not present.The edges are irregular shaped, and the wound appears to be through the initial epidermal layer.No medical intervention was provided.Due to the size of the reported blister, the reported injury meets the criteria for a serious injury.After our investigation and analysis, it was concluded that the mr system and coils used in this case were working correctly.There is no indication of a malfunction of the mr system or coils used that could have contributed to the incident.The patient experienced burn after shoulder exam.The blistering was noted, approximately 3cm oblong scabbed area on the patient's right upper back to the left of a tattoo.That most likely, the thermal load exceeded the capacity of the patient.In other words, the patient environment caused thermal load and limited the patient's ability to lose heat.This can happen when for example the patient is in contact with a non permeable surface (e.G., coil, mattress or padding), when there is insufficient airflow in the bore, e.G., due to the airflow set too low (as was the case according to the patient heating questionnaire, the patient ventilation wat set to level 3 instead of level 5) in combination with high sar scans with the little time in between to allow the patient to cool down.These are all variables that could have resulted in the issue as described and resulting injury.Contributing factors in this case are as follows: 8 scans with high sar values (>2 w/kg) were executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.The ventilation was on level 3.Level 5 is recommended for high sar scans, it supports the cool down mechanism.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
luis casillas lc
222 jacobs street
cambridge, MA 02141
MDR Report Key24740635
Report Number3042177665-2026-000019
Device Sequence Number15770535
Product Code LNH
UDI-Device Identifier00884838088115
UDI-Public00884838088115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA ELITION X
Device Catalogue Number781358
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer05/26/2026
05/26/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date06/18/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale
Patient Weight121 LB